Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Child had fever, blood report showed malaria. Took Falscinil, laridox and Primaquine. Another report showed typhoid positive. Suggest?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions

7 year old son has fever since last 10 days. After first 3 days, blood report revealed vivax malaria. Took falscinil for 3 days 2 times a day, laridox 10 ml once and primaquine 2 days. On 7th day another blood report revealed typoid positive but absence of malaria. We stopped primaquine and started zifi 200 mg 2 tomes a day. Has already taken this for last 3 days. Fever is under control when paracetamol or ibuprofen is given then again after 6 to 8 hours temperature goes back to 101 to 103.5.

Kindly advice.
Posted Thu, 10 Oct 2013 in Child Health
Answered by Dr. E Venkata Ramana 53 minutes later
Brief Answer:
Fever takes time to respond to antibiotic in Typho

Detailed Answer:

Thank you for your query on Healthcare Magic.

On some occasions there are chances of having both mixed infections like Malaria and Typhoid fever in the child.

As the child has received antimalarial treatment, the repeat test for malaria showed its absence.

Presently as he is having fever for the last 10 days and typhoid positive, I suggest you to continue antibiotic Zifi 200 mg as advised by the pediatrician.

I, personally suggest intravenous antibiotics to my patients with Typhoid fever.

In addition to antibiotics, adequate rest, hydration of the body, and a bland soft diet to be given to the child.

Antibiotic has to be given for 10-14 days for the treatment of Typhoid infection.

Fever is prolonged in Typhoid fever in spite of good antibiotic treatment.

Maintain his hydration and nutrition by providing adequate a soft, easily digestible diet and plenty of oral fluids and be in close medical follow up with his pediatrician till the child cured completely.

Hope I have answered your query. If you have any clarification I will be happy to answer.

Wish your child a speedy recovery.

Above answer was peer-reviewed by
Follow-up: Child had fever, blood report showed malaria. Took Falscinil, laridox and Primaquine. Another report showed typhoid positive. Suggest? 29 minutes later
Thanks for the answer.

Should we start iv now in between as already 7 zifi tablet s of 200 mg have been taken?

Is iv treatment faster or surer?

Also should we start primaquine as it was originally prescribed for 14 days and we have taken the same for 2 days?

Answered by Dr. E Venkata Ramana 14 minutes later
Brief Answer:
IV antibiotic is better.Continue primaquine

Detailed Answer:

Thank you for getting back.

I suggest you to go for intravenous(IV) antibiotic for Typhoid fever. Intravenous antibiotic is more effective than the oral one.

Now you can start intravenous antibiotic with the prescription from your pediatrician.

Intravenous treatment gives fast results in children with Typhoid fever.

Once the child fever responds to treatment and comes down, then the antibiotic can be switched over to oral form to complete rest course of antibiotic.

Primaquin should be given for 14 days as prescribed by your pediatrician.

Hence I suggest you to consult your pediatrician to discuss your concerns and to initiate intravenous antibiotic in prescribed dose.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor